Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Melbourne, FL

August 1, 2020Indian River County, Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 1, 2020, 9:08 PM EDT for Indian River County, Okeechobee County, Saint Lucie County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2020, 9:08 PM EDT (01:08 UTC)
Expired
Aug 1, 2020, 10:00 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL

Counties Indian River County, FL, Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2038 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

634 
WWUS82 KMLB 020108
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
908 PM EDT Sat Aug 1 2020
 
FLZ047-053-054-058-059-020200-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-Osceola FL-
Indian River FL-
908 PM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER...SOUTH CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL
1000 PM EDT...

At 906 PM EDT, Doppler radar was tracking a band of squalls along a 
line extending from 8 miles south of Basinger to Gifford. Movement 
was southwest at 20 mph.

Winds in excess of 40 mph will be possible with these squalls.

Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Treasure Island and Okeechobee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2718 8074 2721 8081 2719 8084 2715 8087
      2727 8100 2730 8100 2730 8103 2733 8105
      2736 8103 2738 8107 2738 8111 2742 8114
      2745 8115 2749 8120 2755 8121 2758 8116
      2763 8114 2783 8087 2785 8040 2745 8023
TIME...MOT...LOC 0106Z 062DEG 17KT 2728 8104 2767 8043 

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:42 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 1, 5:42 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
542 PM EDT Sat Aug 1 2020

.DISCUSSION...
...Tropical Storm Isaias Already Bringing Squalls to the Treasure
Coast...
...Conditions Will Deteriorate Tonight Through Sunday Night...

Tonight...Isaias weakened a little and it is now a tropical storm.
However, it will go through slight fluctuations in intensity in the
next 24-36 hrs and on the NHC forecast, it is projected to reach
hurricane strength again tonight through Sun afternoon. Also, track
was slightly adjusted west for a parallel, near the coast
transit. Regardless of this slight change in name (intensity) and
track, impacts remain the same for east central FL. Squalls on the
northwest of Isaias were reaching the waters east of Treasure
Coast and were reaching inland from Martin to St Lucie counties.
As the evening progresses, squally weather will continue to move
from the northeast but will reach northward areas. No changes were
made to our current warnings and watches. For more details on the
impacts and timing, please refer to the Tropical Storm Isaias
Local Statement (MIAHLSMLB).

...Previous Extended Forecast Discussion Modified...

Sunday...Isaias official forecast track closely parallels the
Florida Atlantic coast with the closest point of approach to East
Central Florida beginning around daybreak Sunday, then exiting north
of the waters late Sunday night/early Mon. The current forecast
track shows potential for the strongest winds associated with the
eyewall to impact a portion of the land and/or coastal areas Sunday.
Persons should consider this when making their preparations in
advance of Isaias. Periods of heavy rain and squalls will spread
onshore as the circulation approaches the area early Sunday. By
Sunday night, rain and squalls will diminish with time from south to
north with reduction in winds and rain coverage into the night time
period as Isaias pulls away from the area.

Next week...Departure of Isaias will leave a moist environment with
a trough in the pressure field extending Swd from the Mid-Atlc
region, along with westerly steering for development of afternoon
storms across the area. Guidance suggests numerous afternoon storms
daily during the first half of the upcoming week. The subtropical
Atlc ridge is shown lifting north toward central FL by around Fri.
The forecast wl feature higher than normal rain chc through much of
the period with lows in the M70s and highs in the L-M90s.

&&

.AVIATION...
East/northeast wind flow will increase today as Tropical Storm
Isaias approaches east central FL. Squalls will push onshore from
time to time producing wind gusts of 35 to 40 knots, initially at
SUA/FPR/VRB, and then progressing farther north the closer Isaias
gets. Included increasing sustained winds and gusts, especially
along the coast, starting this afternoon and going through the TAF
period. Inland TAF sites have a slower increase in wind speed and
gusts than along the coast. Conditions are forecast to deteriorate
through the night and into tomorrow and winds will shift from the
NE to the NNW as Isaias approaches. Included -RA starting at 06Z
for KVRB southward, and at 15Z for all other TAF sites. Included
RA VCTS starting at 13Z for KVRB southward. Increasing
precipitation is expected throughout tonight and into tomorrow,
starting in the southern sites and slowly progressing northward.

&&

.MARINE...
Tonight-Sun night...Squalls of showers with embedded gusty winds
up to 40 kt have been moving over the Treasure Coast waters. As
the afternoon and evening progresses, these will expand in
coverage northward as the center of Isaias approaches our waters.
Boaters should finalized their preparations before sunset today.
As these bands with strong winds continue to move in, we will stop
issuing Special Marine Warnings unless we detect any rotation
indicative of possible funnels or waterspouts. Seas will also
increase from Treasure Coast northward tonight near the center of
Isaias, building to 20-25 ft east of Treasure Coast late tonight
into Sun morning, for Brevard waters, mid-morning to early evening
and for Volusia late Sun afternoon through overnight Sun. All
vessels should remain in port.

Next week (previous)...As Isaias pulls away on Monday, lingering
seas and some swell will diminish rather quickly. headlines of
some nature will continue early Monday with improvements to wind
and seas markedly better by Tuesday. Through midweek, winds and
seas around 3 to 4 ft can be expected with locally higher
conditions near storms moving offshore from the mainland through
at least Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  87  76  92 /  40  90  60  60
MCO  77  88  76  92 /  30  80  50  70
MLB  80  88  77  92 /  60  90  60  70
VRB  81  89  76  92 /  70  90  50  70
LEE  76  90  77  93 /  20  80  40  60
SFB  76  88  76  92 /  30  80  60  60
ORL  77  88  77  93 /  30  80  50  70
FPR  81  89  77  93 /  70  90  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Volusia-Indian River-Martin-
     Northern Brevard-Southern Brevard-St. Lucie.

     Tropical Storm Warning for Inland Volusia-Okeechobee-Orange-
     Osceola-Seminole.

AM...Hurricane Warning for Flagler Beach to Volusia-Brevard County
     Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
     20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Negron/Leahy/Watson/Volkmer/Weitlich/Smith
Hazardous weather outlook, Aug 1, 7:46 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
746 PM EDT Sat Aug 1 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-021200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
746 PM EDT Sat Aug 1 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

Please refer to the Hurricane Local Statement for information and
hazards expected across the area related to Isaias.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Direct impacts from Isaias will occur across the area Sunday
through Sunday night as they system moves northward near the east
central Florida coast.

Scattered to numerous showers and storms then expected each
afternoon through mid week, as lingering deep moisture remains in
place as Isaias moves farther north to northeast and away from the
area.

Weitlich

In the hours before

Local storm report, Aug 1, 5:57 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
557 PM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TROPICAL STORM   SAINT LUCIE NUCLEAR PLA 27.30N 80.22W
08/01/2020                   ST. LUCIE          FL   MESONET

            WXFLOW SITE XSTL MEASURES WIND GUST OF 35KT/40MPH FROM
            ENE

&&

JRS
Special weather statement, Aug 1, 6:05 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
605 PM EDT Sat Aug 1 2020

FLZ054-058-059-064-012330-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
605 PM EDT Sat Aug 1 2020

...STRONG SHOWERS MOVING ONSHORE ACROSS ST.
LUCIE...OKEECHOBEE...INDIAN RIVER AND MARTIN COUNTIES UNTIL 730 PM
EDT...

At 603 PM EDT, Doppler radar was tracking strong showers along a
line extending from near Fort Pierce Inlet to Indian River Estates
to near Indiantown. Movement was northwest at 25 mph.

Winds in excess of 40 mph will be possible with these showers.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian and Stuart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these showers, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 2697 8008 2696 8061 2716 8071 2721 8081
      2714 8087 2723 8099 2736 8103 2739 8112
      2749 8120 2764 8114 2764 8087 2777 8088
      2782 8070 2782 8051 2788 8050 2789 8047
      2786 8045 2789 8046 2790 8043 2709 8009
TIME...MOT...LOC 2203Z 129DEG 23KT 2768 7998 2748 8022 2735 8033 2700
8055

Leahy
Special weather statement, Aug 1, 7:31 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
731 PM EDT Sat Aug 1 2020

FLZ058-059-064-020015-
St. Lucie FL-Okeechobee FL-Martin FL-
731 PM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE AND
CENTRAL MARTIN COUNTIES UNTIL 815 PM EDT...

At 730 PM EDT, Doppler radar continued to track a strong band of
squalls extending from Queens Cove to near Lakewood Park to 9 miles
west of Fort Pierce South to near Tradition. Movement was west at 40
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2704 8064 2711 8066 2721 8079 2720 8083
      2714 8087 2722 8095 2722 8097 2730 8100
      2730 8103 2733 8105 2736 8103 2738 8110
      2753 8087 2756 8028 2715 8011
TIME...MOT...LOC 2330Z 080DEG 35KT 2751 8030 2749 8045 2741 8051 2720
8046

Cristaldi
Special weather statement, Aug 1, 8:23 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
823 PM EDT Sat Aug 1 2020

FLZ054-058-059-064-020100-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
823 PM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER AND NORTHERN MARTIN COUNTIES UNTIL 900 PM EDT...

At 822 PM EDT, Doppler radar was tracking another band of squalls
along a line extending from 6 miles west of Fort Pierce near
Tradition. other fast moving squalls were over Okeechobee and Martin
Counties. Movement was west at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian and Stuart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2714 8069 2721 8079 2720 8083 2715 8087
      2723 8099 2730 8100 2733 8105 2736 8103
      2739 8112 2749 8119 2764 8091 2764 8087
      2766 8087 2781 8061 2780 8038 2713 8010
TIME...MOT...LOC 0022Z 096DEG 18KT 2774 8002 2740 8046 2731 8050

Cristaldi
Special weather statement, Aug 1, 9:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
908 PM EDT Sat Aug 1 2020

FLZ047-053-054-058-059-020200-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-Osceola FL-
Indian River FL-
908 PM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER...SOUTH CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL
1000 PM EDT...

At 906 PM EDT, Doppler radar was tracking a band of squalls along a
line extending from 8 miles south of Basinger to Gifford. Movement
was southwest at 20 mph.

Winds in excess of 40 mph will be possible with these squalls.

Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Treasure Island and Okeechobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2718 8074 2721 8081 2719 8084 2715 8087
      2727 8100 2730 8100 2730 8103 2733 8105
      2736 8103 2738 8107 2738 8111 2742 8114
      2745 8115 2749 8120 2755 8121 2758 8116
      2763 8114 2783 8087 2785 8040 2745 8023
TIME...MOT...LOC 0106Z 062DEG 17KT 2728 8104 2767 8043

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:23 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie37 min
Aug 2, 10:01 AM EDTSpecial Weather StatementMLBOsceola44 min
Aug 2, 11:17 AM EDTLake Wind AdvisoryMLBOkeechobee, Orange, Osceola, Seminole, Volusia12 hr
Aug 2, 5:31 PM EDTWind AdvisoryMLB5 hr

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.